Hail, Rankin
- When
- August 27, 6:03 PM CST
- Where
- Rankin County, 2 mi NNE of Brandon
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.300, -89.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 27, 2:00 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT FRI AUG 27 2004 .SHORT TERM... CURRENTLY...ISOLATED CONVECTION ACROSS THE CWA IS NEARLY STATIONARY. EXPECT COVERAGE TO BRIEFLY INCREASE WITH DAYTIME HEATING THIS AFTERNOON. 2Z JAN SOUNDING SHOWING ENOUGH MOISTURE...PW OF 2.00 INCHES...AND ENERGY...CAPE 4000 J/KG...TO SUPPORT THE STORMS. MOTION IS SLOW DUE TO LIGHT WINDS ALOFT. A RAPID DECREASE IN COVERAGE IS EXPECTED AFTER SUNSET. SATURDAY...WARM...MOIST CONDITIONS WILL PERSIST. INCREASED POPS TO HIGH END CHANCE FOR THE AFTERNOON AND EVENING DUE TO CONTINUED MOIST AND UNSTABLE CONDITIONS. SITUATION LOOKS VERY SIMILAR TO TODAY...WITH SFC BASED CAPES AROUND 4000 J/KG...LIS AROUND -7C AND PWS AROUND 2 INCHES. SATURDAY NIGHT THRU SUNDAY...SHORT RANGE GUIDANCE CONTINUES TO MOVE A BOUNDARY THROUGH THE REGION. FEEL THAT GFS IS TOO FAST WITH THE FRONTAL PASSAGE AGAIN TODAY. PREFER THE TIMING OF THE ETA...WITH THE FRONT ENTERING NW ZONES SUNDAY MORNING AND EXITING SE ZONES SUNDAY EVENING. MAINTAINED LIKELY POPS FOR SUNDAY. FORECAST SHEAR PROFILES REMAIN PALTRY...HOWEVER MOISTURE PARAMETERS CONTINUE TO INDICATE VERY MOIST CONDITIONS. PWS AROUND 2 INCHES...KIS IN THE UPPER 30S AND SFC DEWPOINTS IN THE MIDDLE 70S. EXPECT THE FRONT TO BE THE PRIMARY FORCING MECHANISM SUNDAY...ALTHOUGH OUR REGION WILL REMAIN IN THE RIGHT ENTRANCE REGION OF AN ULJ. THUS EXPECTING MCS TO DEVELOP ALONG THE FRONT LATE SUNDAY MORNING...MOVING THROUGH THE REGION DURING THE AFTERNOON. WITH THE BEST FORCING EJECTING TO OUR NORTH AND SHEAR PROFILES UNIMPRESSIVE...WILL REFRAIN FROM MENTIONING STRONG STORMS IN THE HWO. SUNDAY NIGHT AND MONDAY...FRONTAL BOUNDARY WILL PUSH TO OUR SOUTH. KEPT LOW END POPS OVERNIGHT INTO MONDAY TO ALLOW FOR REMAINING INSTABILITY AND MOISTURE THAT COULD SUSTAIN SHOWER ACTIVITY... ESPECIALLY IN OUR SOUTHEASTERN ZONES. REMAINING CLOUD COVER AND MOISTURE WILL KEEP HIGH TEMPERATURES ON MONDAY IN THE UPPER 80S...NEARING 90 IN OUR EXTREME SOUTHEASTERN ZONES. WITH CLEARING SKIES...LIGHT NORTHERLY WINDS OVER NIGHT...AND LOWER DEWPOINTS... MONDAY NIGHT LOW TEMPERATURES WILL BE ABLE TO REACH THE MIDDLE 60S IN OUR NORTHERN ZONES AND UPPER 60S IN OUR SOUTHERN ZONES. .LONG TERM... MED RANGE GUIDANCE IN FAIR AGREEMENT THROUGH MID WEEK. HIGH PRESSURE WILL SETTLE OVER THE OHIO RIVER VALLEY REGION...WITH SFC RIDGING IN CONTROL OF THE LOWER MS RIVER VALLEY REGION. EXPECT DRY CONDITION TUE AND WED WITH HIGH TEMPS NEAR SEASONAL AVERAGES AND LOW TEMPS 3 TO 5 DEGREES BELOW AVERAGE. BY LATE NEXT WEEK...MINOR DIFFERENCES BEGIN TO CREEP INTO THE MED RANGE GUIDANCE. THE 00Z/27 ECMWF MOVES A TROUGH INTO THE INNER MOUNTAIN WEST BY FRIDAY...WHILE THE 00Z/27 GFS IS A BIT SLOWER... MAINTAINING THE TROUGH AXIS NEAR THE WEST COAST. IN SPITE OF THIS...BOTH SOLUTIONS MAINTAIN A FLAT...ALBEIT WEAK...UPPER LEVEL RIDGE OVER OUR AREA. WITH BOTH THE ECMWF AND GFS A BIT SLOWER TO EVOLVE THE UPPER PATTERN TODAY...ALLOWING SFC HIGH PRESSURE TO REMAIN IN CONTROL OF OUR REGION...HAVE KEPT THE FORECAST DRY INTO THURSDAY. BY FRIDAY...SFC WINDS VEER TO A SOUTHEASTERLY COMPONENT AS THE SFC HIGH EXITS STAGE EAST PROMOTING THE RETURN OF GULF MOISTURE. AS A RESULT...OPTED TO INCLUDE SLIGHT CHC POPS FOR FRIDAY. LOW TEMPS WILL GRADUALLY WARM TO SEASONAL AVERAGES LATE NEXT WEEK WITH HIGHS REMAINING NEAR THE 90 DEGREE MARK. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 73 88 / 20 50 40 60 MERIDIAN 72 92 73 88 / 20 50 40 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SEA/GAGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT FRI AUG 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281927- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 227 PM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH FRIDAY SEPTEMBER THIRD. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 647 PM CDT FRI AUG 27 2004 MSZ049-280020- RANKIN- 647 PM CDT FRI AUG 27 2004 THROUGH 720 PM...DOPPLER RADAR IMAGERY SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF PELAHATCHIE. THE STORM IS SLOWLY DRIFTING TO THE WEST AT 4 MPH AND SHOULD BE OVER BRANDON AT 705 PM. THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...WHICH COULD BLOW OVER A FEW SMALL TREES OR BREAK A FEW LARGE TREE LIMBS. IN ADDITION TO THE WIND GUSTS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. HENRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 653 PM CDT FRI AUG 27 2004 MSZ059-280030- JEFFERSON- 653 PM CDT FRI AUG 27 2004 THROUGH 730 PM...DOPPLER RADAR IMAGERY SHOWED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF FAYETTE. THE STORM IS SLOWLY DRIFTING TO THE NORTH AND SHOULD REMAIN OVER RURAL PORTIONS OF JEFFERSON COUNTY. THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...WHICH COULD BLOW OVER A FEW SMALL TREES OR BREAK A FEW LARGE TREE LIMBS. IN ADDITION TO THE WIND GUSTS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. HENRY
The Jackson/Brandon,MS radar (KDGX), 3 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414778.